|White film In Mouth
Sep 11, 2007
I was recently diagnosed with HIV. CD4 is about 300 VL 34,000. Just started medication. After I brush my teeth some mornings there is a white film that creates a few minutes afterwards, I can take in off with my hand or a tissue. Can you explain what this is and how to control it if possible? Thanks
| Response from Dr. Conway
At this moderate level of immune disease (CD4 in the 200-350 range), minor opportunistic infections can occur. White film in the mouth may be a number of things, the two most common being oral hairy leukoplakia (OHL) and oral thrush. You should show this to your doctor, as the thrush is very easy to treat, often with a liquid you swish around in your mouth. As for OHL, it tends to get better as your immune system improves with HIV treatment. I'm sure your doctor will be able to tell you what your problem is, or at least know what tests need to be ordered to figure it out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.